Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 22, NWS Binghamton, NY

August 10, 2009Cortland County, New York

NWS Binghamton, NY issued this flash flood warning at Aug 10, 2009, 5:01 PM EDT for Cortland County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2009, 5:01 PM EDT (21:01 UTC)
Expired
Aug 10, 2009, 7:46 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Cortland County, NY

The radar

The Binghamton radar (KBGM), 46 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 102101
FFWBGM
NYC023-110100-
/O.NEW.KBGM.FF.W.0022.090810T2101Z-090811T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
501 PM EDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CORTLAND COUNTY IN CENTRAL NEW YORK...

* UNTIL 900 PM EDT

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CINCINNATUS...CORTLAND...HOMER...MARATHON...PREBLE AND TRUXTON.

SMALL STREAM BASINS RECEIVING PARTICULARLY HEAVY RAINFALL TOTALS ARE 
OTTER CREEK...HOXIE GORGE...SMITH BROOK...TROUT BROOK...AND PITCHARD 
BROOK...ALL LOCATED ALONG A WEST TO EAST LINE ACROSS THE CENTRAL 
PORTION OF CORTLAND COUNTY. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4275 7590 4242 7587 4241 7625 4258 7626
      4273 7626

$$



SCHAFFNER
2 follow-up statements
000 
WGUS71 KBGM 102231
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
631 PM EDT MON AUG 10 2009

NYC023-110100-
/O.CON.KBGM.FF.W.0022.000000T0000Z-090811T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CORTLAND NY-
631 PM EDT MON AUG 10 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CORTLAND COUNTY...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CINCINNATUS...CORTLAND...HOMER...MARATHON...PREBLE AND TRUXTON.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO INCH IS POSSIBLE IN THE CENTRAL 
PORTION OF CORTLAND COUNTY. AT THE CURRENT TIME...ONLY MINOR 
FLOODING HAS BEEN REPORTED BY CORTLAND COUNTY WITHIN THE WARNED AREA.

&&

LAT...LON 4275 7590 4242 7587 4241 7625 4258 7626
      4273 7626

$$



SCHAFFNER
000 
WGUS71 KBGM 102346
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
746 PM EDT MON AUG 10 2009

NYC023-102354-
/O.CAN.KBGM.FF.W.0022.000000T0000Z-090811T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CORTLAND NY-
746 PM EDT MON AUG 10 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CORTLAND COUNTY...

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CINCINNATUS...CORTLAND...HOMER...MARATHON...PREBLE AND TRUXTON.

NO REPORTS OF FLOODING HAVE BEEN REPORTED IN THE COUNTY. ADDITIONAL 
RAINFALL IS EXPECTED TO BE LESS THAN A QUARTER INCH. AS A 
RESULT...THE FLASH FLOOD WARNING WILL BE CANCELED.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4275 7590 4242 7587 4241 7625 4258 7626
      4273 7626

$$



SCHAFFNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:45 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 10, 3:45 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT MON AUG 10 2009

.SYNOPSIS...
WARM AND MUGGY CONDITIONS COMBINED WITH AN APPROACHING COLD FRONT
WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH
TONIGHT. HEAVY RAIN AND DAMAGING WINDS ARE POSSIBLE...ESPECIALLY
BEFORE MIDNIGHT. A FEW SHOWERS WILL LINGER INTO TUESDAY BEFORE
HIGH PRESSURE BUILDS IN BY MID-WEEK...BRINGING A WELCOMED STRETCH
OF DRY WEATHER TO THE ENTIRE AREA.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WATCH 695 IN EFFECT UNTIL 11 PM...CONVECTION FIRING ON A LAKE
BREEZE BOUNDARY ACROSS SW NY STATE...WITH MORE ACTIVITY NOW
CROSSING THE NORTHERN FINGER LAKES. THE ATMOSPHERE IS PRIMED FOR
SEVERE THUNDERSTORMS THIS AFTERNOON WITH SBCAPES RANGING FROM 3500
J/KG ACROSS THE FINGER LAKES TO 2500 J/KG ACROSS NE PA. 0-6 KM
BULK SHEAR VALUES AROUND 40 KTS SUPPORT ISOLATED SUPERCELLS WITH
THE MAIN THREAT BEING SOLID/SHORT LINES WITH DAMAGING WINDS.
CONVECTION IS BEING AIDED BY SHORT WAVE ENTERING WESTERN NY
NOW...WHICH IS PROGGED TO MOVE TO OUR EAST BY 06Z. AS THIS HAPPENS
AND WE LOSE OUR DAYTIME HEATING...CONVECTION WILL WANE. MAIN COLD
FRONT IS JUST EAST OF THE CWA BY 12Z TUESDAY. IN ADDITION TO THE
SEVERE WEATHER THREAT...OUR AREA IS RIPE FOR FLASH FLOODING. A FLASH
FLOOD WATCH CONTINUES THROUGH 06Z FOR THE NY ZONES. A HYDROLOGY
DISCUSSION IS BELOW

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
COLD FRONT MENTIONED ABOVE IS TO OUR EAST TUESDAY BUT ENOUGH
MOISTURE REMAINS BEHIND TO KEEP IN THE THREAT FOR A FEW SHOWERS OR
THUNDERSTORMS. H5 TROF SWINGS THROUGH TUESDAY NIGHT...WITH DRIER
AIR BEHIND IT. HIGH PRESSURE CONTROLS OUR WEATHER WEDNESDAY AND
THURSDAY. THE 12Z NAM CONTINUES TO SHOW ISOLATED SHOWERS BOTH
DAYS...ESPECIALLY EAST. THIS CANT BE TOTALLY RULED OUT GIVEN THAT
WE STILL HAVE A H5 TROF IN THE EAST. WITH THAT SAID 1000-500 MB RH
VALUES ARE LOW AND WE ARE A GOOD MID LEVEL CAP AROUND 700 MB. WILL
KEEP THE GOING DRY FORECAST UNCHANGED. H850 TEMPS AROUND 13/14
SUPPORTS HIGHS IN THE LOWER TO MIDDLE 80S.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
THE ECMWF AND THE GFS IN AGREEMENT WITH A LARGE RIDGE BUILDING
OVER THE EASTERN US...FINALLY THIS SUMMER. THIS WILL LIMIT
PRECIPITATION FOR AWHILE AND ALLOW TEMPS TO CLIMB INTO THE 80S FOR
THE WEEKEND. THERE WILL BE SOME WEAK UPPER DISTURBANCES...PLUS
SUMMERTIME HEATING THAT MAY ALLOW AN ISOLATED SHOWER TO
DEVELOP...BUT THE CHANCE IS MINIMAL ATTM.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CURRENTLY VFR CONDITIONS ACROSS THE REGION. THIS COULD CHANGE
RAPIDLY MID AFTERNOON AS CUMULUS CLOUDS DEVELOP. EXPECT
THUNDERSTORM DEVELOP TO BEGIN TO OCCUR LATE THIS
AFTERNOON...AFTER 20Z. SOME OF THESE STORMS MAY BECOME SEVERE WITH
HIGH WINDS AS THE MAIN THREAT. HEAVY RAIN IS ALSO POSSIBLE AND
WOULD SIGNIFICANTLY REDUCE VISIBILITY. THESE STORMS WILL BE
POSSIBLE THROUGH THE LATE EVENING HOURS.

SIGNIFICANT LLM WILL LKLY RESULT IN VSBY RESTRICTIONS AFT
MIDNIGHT...WITH MVFR EXPECTED MOST TERMINALS.

SW-WLY WINDS 5-10 KTS NEXT 24 HRS...EXCEPT FOR VRB/GUSTY WINDS NR
TSTMS.

OUTLOOK...
TUES...OCNL MVFR IN SHRA/TSRA.
TUES NGT THRU FRIDAY...VFR...WITH LATE NGT/EARLY MRNG
RESTRICTIONS AT ELM DUE TO VLY FOG.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH CONTINUES FOR THE NY ZONES THROUGH 2 AM. SOIL
CONDITIONS REMAIN VERY MOIST THANKS TO AN AXIS OF 2 TO 5 INCH
RAIN TOTALS THAT FELL YESTERDAY. THE HEAVIEST RAIN FELL ON A LINE
FROM SOUTHWESTERN ONONDAGA COUNTY SOUTH THROUGH ALL OF CORTLAND
AND CHENANGO COUNTIES...SOUTH ACROSS EASTERN BROOME...WESTERN
DELAWARE...AND NORTH CENTRAL SULLIVAN COUNTIES. NUMEROUS ROAD
CLOSURES DUE TO FLASH FLOODING WERE REPORTED IN CHENANGO AND
CORTLAND COUNTIES. THE BEAVER KILL AT COOKS FALLS CAME TO WITHIN
.5 FEET OF FLOOD STAGE. AS THE WATER CONTINUES TO DRAIN THROUGH
THE LOCAL BASINS...MANY AREAS ARE STILL RUNNING HIGH. THE CHENANGO
RIVER AT CHENANGO FORKS IS CURRENTLY ABOVE ACTION STAGE. A
RAINFALL OF THE MAGNITUDE OF LAST NIGHT WOULD PUT THE CHENANGO
RIVER WELL ABOVE THE FLOOD STAGE.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WITH ISOLATED AMOUNTS MORE
THAN 2 INCHES ARE LIKELY TONIGHT AS AN AREA OF SHOWERS AND
THUNDERSTORMS MOVES THROUGH THE AREA. NAM BUFKIT SOUNDINGS ALONG
WITH RADAR DATA FROM WESTERN NY NOW INDICATED THAT BACK-BUILDING
CELLS ARE LIKELY EARLY THIS EVENING. WHILE THE ENTIRE AREA IS AT
RISK FOR PROBLEMS WITH FLASH FLOODING...THE AREA HIGHLIGHTED ABOVE
HAS THE HIGHEST POTENTIAL GIVEN THE ANTECEDENT CONDITIONS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FLASH FLOOD WATCH UNTIL 2 AM EDT TUESDAY FOR NYZ009-015>018-
     022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...HEDEN
NEAR TERM...HEDEN
SHORT TERM...HEDEN
LONG TERM...SLI
AVIATION...SLI
HYDROLOGY...HEDEN
Hazardous weather outlook, Aug 10, 3:32 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
332 PM EDT MON AUG 10 2009

NYZ009-015>018-022>025-036-037-044>046-055>057-111945-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-
332 PM EDT MON AUG 10 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 695 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THE COMBINATION OF A WARM AND HUMID ATMOSPHERE ALONG WITH AN
APPROACHING DISTURBANCE TO OUR WEST HAS CAUSED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS WESTERN NEW YORK AND THE NORTHERN
FINGER LAKES. THESE THUNDERSTORMS WILL PROGRESS EAST AND IMPACT
THE AREA THROUGH 11 PM. THE MAIN THREAT WITH THE THUNDERSTORMS
WILL BE THE POTENTIAL FOR DAMAGING WINDS AND FLASH FLOODING...WITH
LARGE HAIL ALSO POSSIBLE. THE MOST LIKELY AREAS FOR FLASH FLOODING WILL BE
FROM SOUTHERN ONONDAGA COUNTY SOUTH THROUGH CORTLAND...CHENANGO...
BROOME...AND DELAWARE... COUNTIES WHERE HEAVY RAIN FELL YESTERDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

HEDEN
PAZ040-043-044-047-048-072-111945-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
332 PM EDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE COMBINATION OF A WARM AND HUMID ATMOSPHERE ALONG WITH AN
APPROACHING DISTURBANCE TO OUR WEST HAS CAUSED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS WESTERN NEW YORK. THESE
THUNDERSTORMS WILL PROGRESS EAST AND IMPACT THE AREA AFTER 4 PM
AND THROUGH 11 PM. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE
THE POTENTIAL FOR DAMAGING WINDS AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

HEDEN

PAZ038-039-111945-
BRADFORD-SUSQUEHANNA-
332 PM EDT MON AUG 10 2009

...SEVERE THUNDERSTORM WATCH 695 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE COMBINATION OF A WARM AND HUMID ATMOSPHERE ALONG WITH AN
APPROACHING DISTURBANCE TO OUR WEST HAS CAUSED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS WESTERN NEW YORK. THESE
THUNDERSTORMS WILL PROGRESS EAST AND IMPACT THE AREA AFTER 4 PM
AND THROUGH 11 PM. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE
THE POTENTIAL FOR DAMAGING WINDS AND FLASH FLOODING...WITH LARGE
HAIL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

HEDEN

NYZ062-111945-
SULLIVAN-
332 PM EDT MON AUG 10 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE COMBINATION OF A WARM AND HUMID ATMOSPHERE ALONG WITH AN
APPROACHING DISTURBANCE TO OUR WEST HAS CAUSED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS WESTERN NEW YORK AND THE NORTHERN
FINGER LAKES. THESE THUNDERSTORMS WILL PROGRESS EAST AND IMPACT
THE AREA AFTER 4 PM AND THROUGH 11 PM. THE MAIN THREAT WITH THE
THUNDERSTORMS WILL BE THE POTENTIAL FOR DAMAGING WINDS AND FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

HEDEN

In the hours before

Special weather statement, Aug 10, 2:23 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
223 PM EDT MON AUG 10 2009

NYZ015-022-101915-
STEUBEN NY-YATES NY-
223 PM EDT MON AUG 10 2009

...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL STEUBEN AND WESTERN
YATES COUNTIES...

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES WEST OF VINE
  VALLEY...AND MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VINE VALLEY AT 245 PM EDT...
  MIDDLESEX AND ITALY AT 255 PM EDT...
  ITALY HILL AT 300 PM EDT...
  POTTER AT 305 PM EDT...
  FRIEND AT 310 PM EDT...
  YATESVILLE AND GUYANOGA AT 315 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Special weather statement, Aug 10, 2:48 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
248 PM EDT MON AUG 10 2009

NYZ015-022>025-101945-
CHEMUNG NY-SCHUYLER NY-STEUBEN NY-TOMPKINS NY-YATES NY-
248 PM EDT MON AUG 10 2009

...STRONG THUNDERSTORM WILL AFFECT CENTRAL STEUBEN...NORTHERN
CHEMUNG...SCHUYLER...SOUTHEASTERN YATES AND SOUTHWESTERN TOMPKINS
COUNTIES...

* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HAMMONDSPORT...
  AND MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SONORA AT 255 PM EDT...
  KEUKA AT 300 PM EDT...
  BRADFORD AND WAYNE AT 305 PM EDT...
  TYRONE AND WESTON AT 310 PM EDT...
  ALTAY AND MONTEREY AT 315 PM EDT...
  READING CENTER AND TOWNSEND AT 330 PM EDT...
  ROCK STREAM AND GLENORA AT 335 PM EDT...
  WATKINS GLEN AND WEDGEWOOD AT 340 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

DJN
Local storm report, Aug 10, 4:47 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
447 PM EDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND DMG     GROTON                  42.59N 76.37W
08/10/2009                   TOMPKINS           NY   PUBLIC

            TREES DOWN

0427 PM     HAIL             DE WITT                 43.04N 76.07W
08/10/2009  E0.75 INCH       ONONDAGA           NY   PUBLIC

0430 PM     TSTM WND GST     DE WITT                 43.04N 76.07W
08/10/2009  E50.00 MPH       ONONDAGA           NY   AMATEUR RADIO

&&

JML

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:51 PM EDTAreal Flood AdvisoryBGMBroome, Chenango3 hr
Aug 9, 9:29 PM EDTAreal Flood AdvisoryBGMCayuga, Onondaga3 hr
Aug 9, 10:00 PM EDTSevere Thunderstorm WarningBGMCayuga, Chenango, Cortland, Onondaga28 min
Aug 9, 11:15 PM EDTFlash Flood WarningBGMCayuga, Cortland, Onondaga6 hr
Aug 9, 11:17 PM EDTSevere Thunderstorm WarningBGMSteuben43 min
Aug 9, 11:30 PM EDTFlash Flood WarningBGMDelaware, Sullivan5 hr
Aug 10, 12:00 AM EDTAreal Flood AdvisoryBGMChenango, Cortland3 hr
Aug 10, 12:49 AM EDTFlash Flood WarningBGMBroome, Chenango, Cortland, Delaware, Otsego6 hr
Aug 10, 2:06 AM EDTRiver Flood WarningBGMDelaware, Sullivan5 hr
Aug 10, 7:50 AM EDTFlash Flood WatchBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more14 hr
Aug 10, 2:56 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca, Yates49 min
Aug 10, 3:24 PM EDTAreal Flood AdvisoryBGMCayuga, Onondaga, Seneca4 hr
Aug 10, 3:43 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Onondaga, Seneca62 min
Aug 10, 3:46 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca, Tompkins44 min
Aug 10, 4:13 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Madison, Onondaga, Tompkins62 min
Aug 10, 4:24 PM EDTTornado WarningBGMCortland, Tompkins30 min
Aug 10, 4:29 PM EDTSevere Thunderstorm WarningBGMMadison, Onondaga46 min
Aug 10, 4:38 PM EDTSevere Thunderstorm WarningBGMCayuga, Schuyler, Seneca, Tompkins, Yates52 min
Aug 10, 4:50 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland55 min
Aug 10, 4:56 PM EDTSevere Thunderstorm WarningBGMBroome, Cortland, Tompkins49 min
Aug 10, 5:00 PM EDTSevere Thunderstorm WarningBGMTioga60 min
Aug 10, 5:03 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida57 min
Aug 10, 5:18 PM EDTFlash Flood WarningBGMTompkins3 hr
Aug 10, 5:23 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Tioga52 min
Aug 10, 5:34 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Otsego56 min
Aug 10, 5:41 PM EDTFlash Flood WarningBGMBroome, Chenango3 hr
Aug 10, 5:55 PM EDTAreal Flood AdvisoryBGMBroome, Tioga117 min
Aug 10, 6:06 PM EDTSevere Thunderstorm WarningBGMDelaware54 min
Aug 10, 6:12 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Sullivan63 min
Aug 10, 6:15 PM EDTSevere Thunderstorm WarningBGMOneida30 min
Aug 10, 6:24 PM EDTSevere Thunderstorm WarningBGMSullivan66 min
Aug 10, 6:54 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan66 min
Aug 10, 6:57 PM EDTAreal Flood AdvisoryBGMBroome, Delaware, Sullivan100 min

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.